All Activity

This stream auto-updates     

  1. Past hour
  2. Blood pressure spikes

    Interesting, I wonder how much is affected by our diet when not on meds as related to taking meds. Have you any experience on that too ?
  3. Blood pressure spikes

    Pistol , Thanks for the input you are right but when I have good spells I tend to think it's not necessary .
  4. modafinil for hyper POTS

    @Pistol Thanks. In the past Ive had a little tachycardia with stimulates at higher doses but I think the carvelidol will help keep it under control. Do you take the carvelidol before the stimulate or vice versa
  5. modafinil for hyper POTS

    @Mikey - I take Carvelidol ( Beta-blocker ) as well as Diltiazem along with the Ritalin, plus several other meds. For me the Ritalin never affected my Tachycardia and did not make me dizzy or lightheaded. Some people do not tolerate beta's but for me they are necessary. Although I had problems with some other ones.
  6. Today
  7. Pots that started from heartbreak and depression.

    I'm sorry to hear that. My cause happened cause of a girl. I've had one pre syncope episode and one where i thought i was having a heart attack do to crushing chest pain. But doctors have still not diagnosed me. What are the worst symptoms you experienced so far?
  8. I'm so very sad. I had not heard from Diamond/Nina in awhile. Last time I talked to her she told me she was having a very hard time of recovery from her neck fusion. And she had a hard time being on her computer. Since I have EDS too, she offered to look at my x-rays and tell me what she saw. (She always wanted to help others and no matter how bad she felt - she was kind and caring.) I just learned Diamond/Nina went to sleep in death in Jan. She is no longer in the pain she experienced daily. It's very sad that she fought so hard for help and even though she finally got surgery - she still didn't survive. I will miss her. Here is the post from her mother. https://m.facebook.com/ChiariJourney/posts/1982696761998399My deepest condolences go out to her parents and those who loved her. Issie
  9. New and Scared

    Hi, JP0324!! I don't have advice to give about medication or symptoms, as I am new to this myself. But I wanted to send you a virtual hug. ((JP0324)) I'm sorry you're having to go through POTS too. I have anxiety about my POTS and the medications as well. I try really hard to be proactive about the situation, and at times that has involved being pushy when people don't seem motivated to help. If you don't have the strength to do that yourself, do you have someone you trust enough to permit them to act on your behalf? I had to do that for my dad at times when he was sick. He had to sign papers that said the doctors were allowed to bypass confidentiality when speaking with me. It sounds like you're so ill at times that you may want to have someone do that for you. Is there someone who can do that for you? (Not every day, just when you're too sick to be tenacious on your own behalf.)
  10. POTS flare aftermath

    I've been prescribed Klonopin for my anxiety, but also for sleep. It helps bring my heart rate down as well. I'm not sure if a benzodiazepine is the best medication to prescribe for long-term use (it's addictive), but that is for you and your physician to decide. I have a prescription for .5 mg tablets, 1 in the morning and 2 at bedtime, but I rarely take that much. I usually take half that. It does help with fatigue, because I am able to relax enough to sleep pretty well at night. It can make you tired when you take it during the day, or it can make you feel less tense and almost energized because your tension is decreased. I wouldn't say I have any side effects from it, but I honestly don't know if I'm addicted to it or not. What I take isn't a high dose, but I'll bet I would at least have some irritability if I tried to go without it. I do take the max amount prescribed during times of high anxiety, but that isn't very often. Whether you take it as needed or on a set schedule depends on what your physician advises.
  11. Pots that started from heartbreak and depression.

    I'm not sure if my depression has anything to do with my POTS, but I noticed that I started having balance problems after I had been lying in bed all of the time when I was not at work. My dad had died and I was in a deep state of grief. I went to an ENT, had some tests done and was told I had some sort of unspecified vestibular disorder. I believe it happened because I was lying on my left side so much and very sedentary. I had physical therapy and that seemed to help with my balance, but I was still having pre-syncope espisodes (though I didn't know what they were at the time). But I have been having pre-syncope episodes sporadically for years. They were just few and far between, so I wrote them off as the result of being dehydrated or not eating enough. Eventually they became frequent enough to be debilitating.
  12. Did Mestinon Make You Feel Drugged?

    Are the IV fluids a daily thing? Does someone come to your home or do you have to go to the hospital, or? Do you have additional diagnoses other than POTS? No need to say if that's too personal. I just got my POTS diagnosis in December, and I don't yet know if there is anything going on in addition to the POTS. I suspect there is. I'm not sure where to go next though.
  13. modafinil for hyper POTS

    Hi guys I actually just got diagnosed with POTS last year. My doctor gave me methlyphendiate 5mg. From your experiences does methlyphendiate make your tachycardia or lightheadedness worse? Also do you take a beta-blocker along with the stimulate? Thanks
  14. I have had depression for many years. In a lot of pain as well. The worst of which was about 1 to 2 years ago. I believe that is when I officially developed pots. Is anyone here in a similar situation?
  15. Hyper Pots & exercise

    All POTS by definition is a hyperadrenergic state.
  16. Intermittent use Butchers Broom

    Butchers broom Is a pretty mild pressor but it does have a mild diuretic effect. It also forces the release of norepinephrine via tyramine content which may benefit some but not others
  17. Blood pressure spikes

    Interestingly my BP is all over the place when symptomatic and unmedicated - usually on the higher side. Midodrine and phenylephrine actually lower my heart rate and orthostatic BP presumably by stabilising things.
  18. modafinil for hyper POTS

    I found that modafinil stimulated beta receptors (enhanced tachycardia) without any improvement to energy levels or vasoconstriction. Ritalin and Concerta are far better tolerated and helpful medications in my opinion.
  19. Hi - I have been taking Ritalin for POTS related fatigue with good results. Lately - due to a triggered event - I had to start from scratch with reconditioning and the fatigue is much worse. My Doc recommended switching to Modafinil but it is not covered by my insurance. Has anybody experienced a big different between the two? Does anyone take Modafinil? --- I appreciate any Input - Thanks
  20. Blood pressure spikes

    Hi - I can relate, because I too was very scared to try new meds. But we don't know what helps - or does not - until we try. In the end I always try what my Doctor suggests and have found that even if it does not work out - at least we know. It's like a puzzle: if we do not try to fit the pieces together we will never know which ones fit and which ones do not. I suggest you try what your doctor prescribes. Be brave and know that there are many meds that help - but we have to try them to know!!!
  21. Yesterday
  22. 6 weeks seems like a very long time, but in the journey of POTS (which unfortunately is a long one) it isn't that bad. POTS is a real condition. It's not anxiety. There are a lot of uncomfortable weird and scary symptoms, but usually not dangerous, unless your doctor tells you otherwise. I would just try to hang in there til the appointment. Without approval from a doctor I wouldn't change any medications (and birth control pills in particular actually help many people). If she has low blood pressure, drink lots of water and eat salty foods, rest, don't over-exert, avoid things that trigger like stairs. That's the best you can do. The 6 weeks will be over in no time.
  23. Blood pressure spikes

    Hi do people get spikes for low blood pressure from just taking salt and some caffeine? I was supposed to try midodrine but was too scared because of the spikes and confused if I take tablets regularly would it make the spikes much worse .Anyone else worked thru this ? Many thanks
  24. Intermittent use Butchers Broom

    Thanks Missy M, I always have a coffee in the morning and that works but I can't then have another later in the day.
  25. If you are that sick and can't go to school I would definitely try to see another doctor who is more experienced in treating POTS. An experienced doctor would surely have ideas of medications to try if you are missing that much school. Personally, if I had stuck to just water and salt I may have never gotten better.
  26. What symptoms do you consider a POTS "flare"?

    We all have increased symptoms from time to time. A "flare up" is when the increase is suddenly much worse and omens't go away quickly - like if you are sick in bed for several days. Your doctor should advise when to go to the hospital.
  27. Purple blotchy legs

    Postural tachycardia is POTS. It's the same thing. Consult your doctor but compression stockings help with blood pooling in the legs.
  1. Load more activity